What Are Opioids?
Opioids are a class of drugs that include the illegal drug heroin, synthetic opioids such as fentanyl, and pain relievers available legally by prescription, such as oxycodone (OxyContin®), hydrocodone (Vicodin®), codeine, morphine, and many others. (National Institute on Drug Abuse)
What does an Opioid Overdose look like?
- Slow and shallow breathing
- Very sleepy and unable to talk, or unconscious
- Blue lips or fingertips
- Snoring or gurgling sounds
Who is at Risk for an Overdose?
- Individuals who use opiates
- Individuals who have lowered their tolerance and return to using
- those released from jail
- those who have completed treatment
- those who relapse after maintaining abstinence
What can you do?
- If you come across someone experiencing an opioid overdose, call 911!
- Get Naloxone! You can view an online training or go to your local pharmacy. Bucks County residents 18 years and older can also come into the BCDAC, Inc. office.
- Properly store, secure and dispose of medications in your home.